Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Abdominal pain, diarrhoea, low fever. advise medication

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 5373 Questions
My son who is 4 has been complaining about a tummy ache. Low energy and has had diarrhea once a day since Tuesday. He has low fever and has spurts of energy. Did eat a good lunch and hasn't had diarrhea yet but still just low energy and wants to lay down
Posted Fri, 3 May 2013 in Child Health
Answered by Dr. Grzegorz Stanko 13 minutes later

Thank you for the query.

Most likely his weakness is caused by dehydration. It is because he have had diarrhea for few days now. Fever indicates that this has been infectious diarrhea. Every diarrhea which lasts more than 48 hours needs to be diagnosed with stool culture tests.
As he is better right now (has no diarrhea) most likely he will recover without medical attention. Just give him plenty of fluids and keep him eating (mild diet is advisable). If no improvement, you should take him to the doctor.
You should also be aware of symptoms like increased heart rate (more than 100), low blood pressure, lack of urine. If any of this symptoms will appear, you should not wait anymore and visit your doctor right away.

Hope this will help. Feel free to ask further questions.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor